MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; GAUZE,SPONGE,4"X4",8PLY,NS,LF,4000/CS

MEDLINE INDUSTRIES INC.; GAUZE,SPONGE,4"X4",8PLY,NS,LF,4000/CS
Catalog Number PRM21408C
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported fragments of nonsterile 100% cotton woven gauze sponge had come off on to a patient's surgical site during a mohs procedure.Email received by facility representative, with additional information related to this incident.The reporter states on (b)(6) 2020 fragments of nonsterile 100% cotton woven gauze sponge had come off on to a patient's surgical site at the end of a mohs procedure.Reporter states, the fragments were removed with instruments and irrigation.No serious injury was reported.Reporter states no samples are available for return and evaluation.Due to the reported incident, medical intervention and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported fragments of nonsterile 100% cotton woven gauze sponge had come off on to a patient's surgical site during a mohs procedure.

Common Device Name
GAUZE,SPONGE,4"X4",8PLY,NS,LF,4000/CS
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10901279
Report Number1417592-2020-00141
Device Sequence Number11452663
Product Code NAB
UDI-Device Identifier10080196694013
UDI-Public10080196694013
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRM21408C
Device Lot Number6052006036
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2020
Initial Report FDA Received Date11/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR